It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High Cholesterol Message Board


High Cholesterol Board Index


I haven't taken Vytorin - - not yet. I'm hoping to gain more information and discuss it as a possibility with my doctor on my next visit.

However, I must add here that when I was suffering multiple side effects of Pravachol, there were many mornings when I could not feel my left toes at all (and my left foot only partially) upon awakening and it tingled and felt 'asleep' for hours after putting weight on it.The first time I mentioned this to my doctor, he said, "hmmmm....got a little arthritis developing, eh?"

Now, six months after discontinuing Pravachol, this no longer happens, but there are still times that I get that tingling sensation in my left foot and toes.

I felt terrific when I began taking Pravachol and my LDL dropped dramatically. I suffered NO symptoms from Pravachol for over a year and a half - which is why my doctor did not suspect the drug was the culprit when my symptoms first began.

I also mysteriously developed idiopathic intermittent bundle branch block - left side - during the same time that the muscles throughout my body were under Pravachol attack and I am left with that condition, even though most of my other symptoms have dissipated. Coincidence? I think not. The heart is also a muscle! I have no family history of heart problems of any kind and all EKG's for the prior ten years were fine.

I'm convinced the drug companies are not telling all. It's simply another industry with a bottom line - no different than a plastics plant or an automobile factory. And we're no different than automobiles - a bunch of cars have to crash before they go public with the stats and do a recall. The one difference is that with us, there can be no recall.

If you're calling me a cynic, you're right! I've earned the right to the title. For those of you who are taking the statins with no ill effects and reduced cholesterol levels, that is wonderful. Multitudes, however,[I] have[/I] suffered ill effects and the awareness level needs to be raised.

Pravachol took a serious toll on my body. Before taking cholesterol meds for an elevated LDL, I was an active and optimistic female; but after nearly three years on Pravachol, I was reduced to severe pain 7/24, lost bladder control, and a multitude of other symptoms...I became a physical and emotional cripple. I lost eighteen months of my life, so to speak.

This website, compiled of actual experiences, is an excellent tool to keep us all informed. I am so grateful to everyone here for taking the time to share their thoughts and experiences.
[QUOTE=TNWalz]I haven't taken Vytorin - - not yet. I'm hoping to gain more information and discuss it as a possibility with my doctor on my next visit.

However, I must add here that when I was suffering multiple side effects of Pravachol, there were many mornings when I could not feel my left toes at all (and my left foot only partially) upon awakening and it tingled and felt 'asleep' for hours after putting weight on it.The first time I mentioned this to my doctor, he said, "hmmmm....got a little arthritis developing, eh?"

Now, six months after discontinuing Pravachol, this no longer happens, but there are still times that I get that tingling sensation in my left foot and toes.

I felt terrific when I began taking Pravachol and my LDL dropped dramatically. I suffered NO symptoms from Pravachol for over a year and a half - which is why my doctor did not suspect the drug was the culprit when my symptoms first began.

I also mysteriously developed idiopathic intermittent bundle branch block - left side - during the same time that the muscles throughout my body were under Pravachol attack and I am left with that condition, even though most of my other symptoms have dissipated. Coincidence? I think not. The heart is also a muscle! I have no family history of heart problems of any kind and all EKG's for the prior ten years were fine.

I'm convinced the drug companies are not telling all. It's simply another industry with a bottom line - no different than a plastics plant or an automobile factory. And we're no different than automobiles - a bunch of cars have to crash before they go public with the stats and do a recall. The one difference is that with us, there can be no recall.

If you're calling me a cynic, you're right! I've earned the right to the title. For those of you who are taking the statins with no ill effects and reduced cholesterol levels, that is wonderful. Multitudes, however,[I] have[/I] suffered ill effects and the awareness level needs to be raised.

Pravachol took a serious toll on my body. Before taking cholesterol meds for an elevated LDL, I was an active and optimistic female; but after nearly three years on Pravachol, I was reduced to severe pain 7/24, lost bladder control, and a multitude of other symptoms...I became a physical and emotional cripple. I lost eighteen months of my life, so to speak.

This website, compiled of actual experiences, is an excellent tool to keep us all informed. I am so grateful to everyone here for taking the time to share their thoughts and experiences.[/QUOTE]

If U had such nasty side effects from Pravachol, I don't think the Vytorin is going to be much better. It is a Statin mixed with Zetia, so U just might get the same nasty affect U did on the other statin. As U said, there are some folks who can take these drugs with lil or no side effects, but there are many of us who just can't handle them. I hear ya about losing 18 months of your life, I was a disaster case for at least 9 after 3 months of Lipitor and 3 of Baycol, then it took another 6 months for the pains and aches to really be almost gone. My biggest problem was GI things, then it led into the aches and pains.

As I have told my last 2 dr.....Don't even think about trying me on another statin, I have had enough. One dr. basically told me if I didn't take them, he wouldn't treat me, so I said FINE, see ya.

Good luck getting the numbers under control with diet and exercise, it isn't easy, been there for 3 yrs. myself, but I'm still trying. Like my new dr. said, my numbers aren't too bad, but sure could be lower, so if they come down fine, if not, oh well, I'll take my chances.

Best wishes.... :wave:





All times are GMT -7. The time now is 07:12 AM.





© 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!